|I believe my dear mothers' downward spiral began with Cipro!|
There has been quite a lot of controversy over exactly just what Cipro does to damage a body’s muscles, joints and tendons. There seems to be even less known about what can be done to reverse the damage. I believe that all involved agree that floroquinolones can damage and destroy collagen. I also believe that Cipro may destroy the sheath that surrounds your muscles and tendons.
I wholeheartedly believe that Cipro caused the padding on the balls of my feet to completely disintegrate and that at one time, I was literally walking with the bones of my feet directly against the floor. It was extremely painful to take even one step. After taking 2000 mg of Vitamin C every day for four to five months, I began to notice some improvement. I understand that Vitamin C can promote collagen production and I often wonder if that has been what has helped to restore at least some of the padding on the balls of my feet.
While searching for more information on collagen production, I ran across this site that produces cell extract for a variety of uses. I have heard the term cell extract in the past, relating to laboratories actually growing skin from cells, to use on patients with extreme burns or other injuries. I do not know their effectiveness in rejuvenating the collagen, inside of our bodies, due to the damage sustained by the side effects of floroquinolones, but I certainly wish that someone would begin to research this avenue since no one in the medical field seems to have any suggestions, remedies or protocol on just how to handle the thousands of us that have been either permanently or temporarily crippled by this class of antibiotics.
Maybe someday, someone will have an answer for all of us that have been inadvertently damaged by antibiotics that are labeled as “not a first drug of choice”: oddly enough the two times that I was prescribed Cipro, it was not only a first drug of choice, it was the only choice given to me. I was not warned of the damaging side effects, despite the current black box warning attached to Cipro. Come on medical professionals, start abiding by the guidelines that have been given to you and stop handing out Cipro, Avelox and Levaquinn as though they were candy.
The collagen on the bottom of my heals are melted away. I am glad u brought it up. I feel like I am walking on my heal bones. I go to the foot Dr and he suggest inserts but that doesnt repair my collagen.ReplyDelete
Michele, here is my opinion about prescribing FQ's. My Opinion is the FQ's are defective by design. The FDA has already confirmed them defective by ordering the manufacture to add a Black Box Warning x2. Instead of fixing the problem (tendonitis) they keep adding warnings? In 2.5 years the FDA has ordered 2 major warnings? Hello Houston!!! I think we have a problem !!! That is what I consider defective. I believe its a huge cover up now. How do you tell 300 million plus they have been given a defective drug? Our drinking water and food chain is contaminated now by FQ's. And now the 2nd BBW claims its a muscle disrupter? Wow.
Its all about the money, shareholders, lobbyist, and kickbacks, dont blame me, and greed now. I'm no lawyer, MD, or reseacher just my opinion. Always consult your MD about your drugs.
It's outrageous that doctors continue to prescribe Cipro for minor infections. Many of these doctors are either unaware of or ignorant of the potential for serious side effects. And the few who do acknowledge the side effects have absolutely no idea what causes them or how to reverse them. In fairness, it's well known that collagen production declines in women approaching and after menopause. For some time podiatrists have offered collagen injections in the feet for the resulting foot pain. That said, it's quite possible that Cipro hastens or intensifies collagen loss.ReplyDelete
Four months into my Cipro ordeal, I'm of the belief that much of the damage done by Cipro originates in the gut. I base this on the results of testing ordered by my "new" doctor, who specializes in integrative medicine. I've learned that Cipro wipes out gut bacteria suddenly and swiftly. These bacteria play a huge role in nutrient absorption and synthesis of B vitamins for use by your body. Loss of gut flora can plunge your body into a severe vitamin B deficiency. Google "vitamin B12 deficiency" to learn the symptoms -- they will probably look very familiar! Restoring the balance of gut bacteria with quality probiotic supplements, together with supplementation of B vitamins (particularly B12), may help us heal. I'm much improved at 4 months, though I still have a long way to go. Also, vitamin C is essential for collagen production, so supplementing it might help. Both the B vitamins and C are water soluble and your body can't really store them. You can take high doses of them without fear of toxicity -- your body will excrete what it doesn't use. There's no magic bullet, and it takes months to restore the bacteria and nutrient levels in the body, but any relief is welcome, right?
I was very fortunate that my friend, a chiropractor, and another friend, a health food store owner recommended probiotics, magnesium, vitamins B and C, among others very early on. They were the only ones that offered ANY sort of treatment at all. My medical doctors simply shrugged their shoulders and said "Wow" I've never seen this............in essence....."Bummer!"ReplyDelete
I was given Cipro 500mg 2x daily for Prostatitis. After only 3 and a half days I got tendinitis in the elbows and stopped the drug. Things rapidly went downhill from there. Bad tendon pain in many areas of the feet, achilles, wrists, elbows, shoulders, knees and even fingers snapping.ReplyDelete
Its only been one month. THe other thing is I got this burning and aching in the bottom of my feet. I didn't pay a lot of attention to it until the other day to discover that the bottoms of my feet are melting away. Padding is half gone and I am really freaked about it. I am told it is neurapathy.
So, Michelle, you had this problem too. Did you recover from it and how long did it take. I just can't imagine it getting worse and my feet looking like a skeleton almost now.
Tendons are still messed up too. My GP has the audacity to say Cipro can't cause my problems. He got defensive and said it only causes ruptured tendons months later and no problems right away. I went to my ortho and to a reumatologist and both of them said Yes that is typical of Cipro and diagnosed it that way. Unfortunately they offered nothing in the way of recovery.
Interesting....I now have a 7-day prescription of Cipro sitting in my medicine cabinet that I received in the mail Saturday for a UTI. After reasing of this antibiotic's destruction on muscles, tendons, etcetera, I withheld taking it until I can contact my doctor tomorrow, Monday a.m., to tell him of my rotator cuff and tendon tear that exists right now. I, for sure, do not want to make it worse, nor do I want surgery, AGAIN, on it. He must put me on a different antibioitic, one there is no controversy about, if that is possible. thanks..PattyReplyDelete
Ugh! I certainly wouldn't take it. UTI's are no fun, but the long term side effects from Cipro are WAY worse! It is so frustrating to me that they continue to prescribe it , and even insist that it is the best option for UTI's, however, there are many other options that are less dangerous. Maybe ask for Bactrim.ReplyDelete
Also, did you take Cipro prior to your torn rotator cuff? and tendon tear? Have you taken it before? Or Avelox or Levaquinn?
My wife was prescribed Cipro and after two days of taking it developed an irregular heart rhythm. I rushed her to the hospital and took the Cipro with me. The Doctor asked me what medications she was taking and when I showed him the bottle his response was "that's was doing it". She was in an Aphib condition. After receiving adrenalin her heart rhythm was restored to normal. The Doctor said she was near death when I brought her in. She also has extreme pain in her heels and is dropping her gym membership due to pain while working out. I cannot understand how the medical field can get away with such negligence. She made an appt. with the Doctor who prescribed it and told him her story and received a shrug of the shoulders. He is not our Doctor now.ReplyDelete